Asymptotic Bernstein type inequalities and estimation of wavelet coefficients

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)22_Publication in policy or professional journal

View graph of relations


Related Research Unit(s)


Original languageEnglish
Pages (from-to)289 - 312
Journal / PublicationMethods and Applications of Analysis
Issue number3
Publication statusPublished - 2012


In this paper, we investigate the wavelet coefficients for function spaces $\mathcal{A}_k^p:=\{f:\|(i \omega)^k\hat{f}(\omega)\|_p\le 1\}$, $k\in\N\cup\{0\}$, $p\in(1,\infty)$ using an important quantity $C_{k,p}(\psi):=\sup\{\frac{|\la f,\psi\ra|}{\|\hat{\psi}\|_p}\,:\,{f\in\mathcal{A}_k^{p'}}\}$ with $1/p+1/p'=1$. In particular, Bernstein type inequalities associated with wavelets are established. We obtained an sharp inequality of Bernstein type for splines and a lower bound for the quantity $C_{k,p}(\psi)$ with $\psi$ being the semiorthogonal spline wavelets. We also study the asymptotic behavior of wavelet coefficients for both the family of Daubechies orthonormal wavelets and the family of semiorthogonal spline wavelets. Comparison of these two families is done by using the quantity $C_{k,p}(\psi)$.

Research Area(s)

  • wavelet coefficients, asymptotic estimation, Bernstein type inequalities, Daubechies orthonormal wavelets, semiorthogonal spline wavelets